Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

withdrawal from Clonazepam

I have been on Ativan 0.5 mg for 4 months and just recently Dr. switched me to Clonezapam 0.5 mg.( for 1 week)
I am being weaned off them and will be off by Sunday April 15.

How long will this take to get out of my system ? What can I expect ? and will I die from this?

This withdrawal is absolutely horrific and it is bringing on more major panic attacks.

Please help I am desperate.

Thanks

Ayne
9 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
If I understand you correctly, you are getting off of ativan and going on klonopin. You will not die from it, and you should ask your doctor about an increased dose of klonopin if your anxiety is great.
Avatar universal
Why don't you tell your doctor that your experiencing horrible withdrawl symptoms.  He should give you something for that - to make it more comfortable.  Really it's not cool that you are in such pain.  But no you won't die from it.  Hang in there.
193245 tn?1189993322
I'll be interested to see what the doctor says about this, if he ever gets around to responding.

From what I've read, that's an odd way to come off a benzo.  I'm on Klonopin and will eventually come off it, I guess, so I'll be looking forward to an answer.
Avatar universal
hi all.

i am new to site. glad i found it.. i have been on klonopin for about 8 years.  i have fibromyalgia and anxiety disorder. my doc who i have been w/ fo r16 years is excellent and has been there for me.i have been off of klono for over a week.  he put me on time release xanax and short term xanax.  he said for me i could stop klonopin right away.  i feel the withdrw, even w/xanax.   i feel better, then i feel worse.  i don't want to go through this all over. yet i feel should i stay on small dose of klonopin and use xanax to get off one, then worry about xanax? i can tell i am having withrawal symptoms, yet i don't want to take klono anymore.  any suggestions?

thanks
kurt
Avatar universal
I have been taking 0.5 mg Clonazepam for 6 months, and Lexapro.  I was advised to stop each immediately due to another medical condition.  

I have been suffeirng insomnia, hot and cold all night, long and bizarre dreams, extreme dizziness during the day adn inability to concentrate on anything.

I am miserable.  How long will this last?
Avatar universal
I will try to keep this simple:  I was on Paxil (40mg in the morning) for about 10 years (since the age of 15) and was doing fine (diagnosed with clinical depression and anxiety disorder).  Then, in fall of 2003 I came down with what doctors finally diagnosed in December of 2003 as viral spinal meningitis.  Either the recovery of the meningitis took a long time (highly unlikely they said), or it threw my meds off to a high degree.  For 10 years no problems, and then out of the blue, I started the original symptoms of the meningitis with fever, chills (my wife came home to find me under all the blankets in the house), nausea, headaches, and my wife says she remembers me having a stiff neck--hence, viral spinal meningitis.  Those physical symptoms subsided, but mental ones took over, such as mass anxiety and panic attacks, extreme tiredness (Paxil can cause tiredness by the way, as many antidepressants can), feelings like I wasn't there (derealization some call it), and feeling like I was confused all of the time, along with being dreadfully scared and maybe even a little paranoia.  After trying me on Wellbutrin, Lexapro, and back on Paxil, they seemed to get me to a level of Paxil that worked.  What did stupid me do--I felt things were going well and the Paxil was making me gain weight, so I messed with my Paxil and came down from 40 to 30 mg.  My symptoms all started coming back last July '06 and it got the point where they switched me to Effexor XR and Clonazepam (I was hospitalized while they really upped the dose for about 5 days, including the weekend).  I had been taking 225mg of Effexor XR in the morning, along with 2 mg of Clonazepam in the morning and another 1 mg around noon or 1pm.  That had been my regiment since last November/December and I have done pretty well.  

Well, my psychiatrist, not wanting me to be on the Klonopin too long, has taken me down by 0.25mg to 2mg in the morning and 0.25mg at noon.  That was 3.5 weeks ago.  I have had increased anxiety and tiredness, as well as feeling not here and confused.  I was wondering if this is normal, and if it is more likely contributed to my generalized anxiety disorder and me psyching out about changing my meds or if 0.25mg can make this big a change in my physiological makeup.  I don't want to be on meds forever, but I need them, I need them, but I hear terrible things about Klonopin.  Please let me know regarding this.  Thanks ahead of time.
Avatar universal
You would have to do a controlled taper off of clonazepam.Your doc. will probably give you a very short time span to get off this drug.(which is WRONG!!)There's a "water titrate"...(google water titrate),there's compounding the drug or "dry cutting it"....It's not going to be easy getting off a benzo or any antidepressent.You will feel withdrawal symptoms.Water titrating would be the best.I heard of people not feeling one withdrawal symptom doing it this way.You'll need patience because of how long it'll take.
Avatar universal
This is my first time on the web site.  I was on klonopin  and tofernil for 10 years. Got switched to lexapro for 3 years. got switched again to Remeron and Klonopin. I have weened my self off all of them for about 2 months now and i still haven't completely detoxed. How long does it take. I still have dizziness, tremors, lightheaded, insomnia, fatigue. If someone could shed some light on this.  I would think after 2 months I would start seeing some improvements.  I do have one or 2 good days a week if I am lucky.
.
Avatar universal
This is my first time on the web site.  I was on klonopin  and tofernil for 10 years. Got switched to lexapro for 3 years. got switched again to Remeron and Klonopin. I have weened my self off all of them for about 2 months now and i still haven't completely detoxed. How long does it take. I still have dizziness, tremors, lightheaded, insomnia, fatigue. If someone could shed some light on this.  I would think after 2 months I would start seeing some improvements.  I do have one or 2 good days a week if I am lucky.
Please help.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area